Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 85, NWS Atlanta, GA

January 28, 2024Greene County, Oconee County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 28, 2024, 9:22 AM EST for Greene County, Oconee County, Oglethorpe County, Georgia. It took effect at Jan 29, 2024, 1:00 AM EST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 28, 2024, 9:22 AM EST (14:22 UTC)
In effect from
Jan 29, 2024, 1:00 AM EST
Expired
Jan 30, 2024, 4:18 AM EST
In force
27 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 13.58 ft at Jan 29, 2024, 3:00 PM EST.

actionminormoderate101501/2801/2901/3001/31
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

965 
WGUS42 KFFC 281422
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
922 AM EST Sun Jan 28 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Penfield affecting Greene, Oglethorpe and 
  Oconee Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 1030 PM EST.

&&

GAC133-219-221-290330-
/O.NEW.KFFC.FL.W.0085.240129T0600Z-240130T2137Z/
/PNFG1.1.ER.240129T0600Z.240130T0000Z.240130T1536Z.NO/
922 AM EST Sun Jan 28 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TUESDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...From late tonight to Tuesday afternoon.

* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 9:00 AM EST Sunday the stage was 12.3 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 13.7 feet tomorrow
    evening. It will then fall below flood stage late Tuesday
    morning.
  - Flood stage is 13 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$
5 follow-up statements
760 
WGUS82 KFFC 290115
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
815 PM EST Sun Jan 28 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Penfield affecting Greene, Oglethorpe and 
  Oconee Counties.

For the Oconee River Basin...including Penfield...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Monday morning at 815 AM EST.

&&

GAC133-219-221-291315-
/O.CON.KFFC.FL.W.0085.240129T0600Z-240130T2137Z/
/PNFG1.1.ER.240129T0209Z.240130T0600Z.240130T1800Z.NO/
815 PM EST Sun Jan 28 2024

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO TUESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...From late tonight to Tuesday afternoon.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Sunday the stage was 13.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 13.9 feet early Tuesday
    morning. It will then fall below flood stage early Tuesday
    afternoon.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.9 feet on 04/29/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$
848 
WGUS82 KFFC 291000
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
500 AM EST Mon Jan 29 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Oconee River near Penfield affecting Oglethorpe, Oconee and 
  Greene Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 500 PM EST.

&&

GAC133-219-221-292200-
/O.EXT.KFFC.FL.W.0085.000000T0000Z-240131T0000Z/
/PNFG1.1.ER.240129T0145Z.240130T0600Z.240130T1800Z.NO/
500 AM EST Mon Jan 29 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...Until tomorrow evening.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Monday the stage was 13.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 AM EST Monday was 13.3 feet.
  - Forecast...The river is expected to rise to a crest of 13.9
    feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.9 feet on 04/29/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$
156 
WGUS82 KFFC 291610
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1110 AM EST Mon Jan 29 2024

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Jones, Bibb, Houston, Twiggs 
  and Monroe Counties.

  Oconee River near Penfield affecting Greene, Oconee and 
  Oglethorpe Counties.

For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
Juliette, Macon, Dames Ferry, Macon, Clinchfield, Hawkinsville, 
Hawkinsville, Byron, Abbeville, McRae, Scotland, Lumber City...Minor 
flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Motorists should not attempt to drive 
around barricades or drive cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued around 500 PM this afternoon.this 
evening at 1115 PM EST.

&&

GAC133-219-221-300415-
/O.EXT.KFFC.FL.W.0085.000000T0000Z-240130T2100Z/
/PNFG1.1.ER.240129T0145Z.240130T0000Z.240130T1500Z.NO/
1110 AM EST Mon Jan 29 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Penfield.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 13.0 feet, flood stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Monday the stage was 13.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM EST Monday was 13.5 feet.
  - Forecast...The river is expected to rise to a crest of 13.8
    feet this evening. It will then fall below flood stage late
    Tuesday morning.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.8 feet on 02/05/1988.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$

GAC021-153-169-207-289-300415-
/O.EXT.KFFC.FL.W.0073.000000T0000Z-240131T0400Z/
/MACG1.1.ER.240126T1425Z.240127T0715Z.240130T2200Z.NO/
1110 AM EST Mon Jan 29 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Ocmulgee River near Macon.

* WHEN...Until late Tuesday evening.

* IMPACTS...At 20.0 feet, minor flooding expands. An increasing 
  amount of the Macon GreenWay Ocmulgee Heritage Trail floods north 
  of the Martin Luther King Boulevard bridge. The flood waters will 
  be around one foot deep on portions of the trail and both banks 
  overflow upstream from the bridge. Large portions of agricultural 
  lands well downstream will be under one to three feet of water.

* ADDITIONAL DETAILS...
  - At 10:30 AM EST Monday the stage was 19.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM EST Monday was 19.8 feet.
  - Forecast...The river is expected to rise to a crest of 19.9
    feet this afternoon. It will then fall below flood stage
    Tuesday afternoon.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.9 feet on 01/23/1906.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

SEC
931 
WGUS82 KFFC 300145
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
845 PM EST Mon Jan 29 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Penfield affecting Oglethorpe, Oconee and 
  Greene Counties.

For the Oconee River Basin...including Penfield...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Tuesday morning at 845 AM EST.

&&

GAC133-219-221-301345-
/O.EXT.KFFC.FL.W.0085.000000T0000Z-240130T1851Z/
/PNFG1.1.ER.240129T0145Z.240129T2115Z.240130T1251Z.NO/
845 PM EST Mon Jan 29 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Penfield.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Monday the stage was 13.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Monday was 13.6 feet.
  - Forecast...The river is expected to rise to a crest of 13.5
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.4 feet on 11/23/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$
172 
WGUS82 KFFC 300918
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
418 AM EST Tue Jan 30 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Penfield affecting Oglethorpe, Oconee and 
  Greene Counties.

GAC133-219-221-301030-
/O.CAN.KFFC.FL.W.0085.000000T0000Z-240130T0918Z/
/PNFG1.1.ER.240129T0145Z.240129T2115Z.240130T0741Z.NO/
418 AM EST Tue Jan 30 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oconee River near Penfield.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Tuesday the stage was 12.9 feet.
  - Forecast...The river is expected to fall to 7.5 feet Saturday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 28, 6:27 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 28, 6:27 AM EST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
627 AM EST Sun Jan 28 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 307 AM EST Sun Jan 28 2024

Key Messages:

- Wind Advisory in effect until 7 AM Monday across far north-
  central and far northeast GA

- Wintry mix possible above 3000 feet across far north GA, but
  no impacts expected

- Dry, breezy (but below Wind Advisory criteria) conditions
  expected tomorrow (Monday)

The 500-mb shortwave trough currently churning over the OH/TN
River Valleys will continue its trek eastward through the day.
Closer to the surface, a CAA cloud deck in the wake of the cold
front passage will envelope the CWA, leading to noticeably cooler
high temps than those yesterday -- generally in the mid-40s to
mid-50s. West to northwest winds will be sustained at 13-18 mph
with gusts of 20-30 mph across much of the area. A Wind Advisory
has been issued for far north-central and far northeast GA as
sustained winds of 20-25 mph and gusts of 35-45 mph are forecasted
through early tomorrow morning, especially in the mountains.

There is a slight chance (25% or less) for light rain showers
(with QPF less than 0.15") across far north GA today through
tonight as relatively shallow moisture associated with the CAA
regime couples with upslope flow along the windward sides of the
mountains. Above around 3000 feet, a light wintry mix will be
possible after around 1 PM today until around 1 AM tonight.
Localized, minor accumulations of snow and/or freezing rain are
possible, but only at the highest peaks in the mountains,
including portions of the Cohutta Wilderness, portions of Vogel
State Park, and Brasstown Bald.

Overnight lows tonight into tomorrow morning will be in the lower
30s to lower 40s. The cloud cover will gradually clear through
the day tomorrow, allowing temps to rebound to highs in the upper
40s to around 60 (outside of the cooler, higher terrain of north
GA). High pressure will establish itself in the wake of the
departing shortwave trough and will keep conditions dry, while
northwest flow will keep conditions breezy, albeit below Wind
Advisory criteria.

Martin

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 307 AM EST Sun Jan 28 2024

- Apart from some very light precipitation in north Georgia
  Tuesday night or Wednesday, the prevailing theme for the
  upcoming week should be drier weather.

- Temperatures between Tuesday and next Sunday should be near or
  slightly above seasonal averages.

Tuesday through Wednesday:

The feature to watch during this time period will be a clipper
system diving southward through the Great Lakes and Mid-Atlantic.
Guidance from the last four runs of the EPS and GEFS has
continually shown very light (0.05 inches or less) precipitation
with this system over the mountains of northern Georgia. Guidance
from both ensemble systems indicates a greater than 80% chance of
0.01 inches of precipitation along the windward slopes of the
mountains, and 50 to 70% odds of 0.01 inches for other areas north
of Interstate 20. If we bump up to 0.10 inches the odds fall to
around 40% on the windward slopes and below 20% for other areas
north of Interstate 20. Since these odds have been consistent for
severe model runs, we can say with moderate to high confidence
that we are looking at a very light and uneventful precipitation
event Tuesday night into Wednesday morning. Forecast temperature
profiles suggest rain as the main precipitation type with this
event, though the higher peaks (above 2000 ft) in northeast
Georgia could see a dusting of snow by Tuesday night or Wednesday
morning. Locations south of Interstate 20 should stay dry Tuesday
and Wednesday, with increasing cloud cover being the only
indication that a shortwave is passing by.

Temperatures on Tuesday and Wednesday should be steady in central
Georgia, with afternoon highs in near 60 degrees. For northern
Georgia temperatures should cool slightly from Tuesday to
Wednesday. Look for highs in the upper 50s on Tuesday and the
lower 50s on Wednesday.

Thursday through Early Next Week:

A strong longwave trough will push into the West Coast during
this period. As this occurs it should promote the amplification of
an upper level ridge over the Plains. In lieu of any strong
shortwaves riding over the peak of the ridge, this pattern should
promote dry weather in Georgia through Saturday. In the current
runs of the EPS and GEFS around 90% of the members favor this dry
solution. At this time range uncertainty remains high, so the
remaining 10% of members that indicate light precipitation on
Saturday shouldn't be discounted entirely.

As we move into early next week the ensemble guidance (EPS and
GEFS) wants to allow a piece of shortwave energy to undercut the
ridge over the West. This suggests rising precipitation chances
early next week, especially with the majority (> 90%) of EPS and
GEFS members indicating accumulating precipitation in Georgia
between Sunday and Tuesday. Shortwaves undercutting a ridge as the
ensemble guidance suggests are fairly unusual, and when they do
occur guidance often struggles with the timing. Thus our
confidence in the timing of any rain early next week remains low.

Albright

&&

.AVIATION...
(12Z TAFS)
Issued at 603 AM EST Sun Jan 28 2024

The only impactful change to the forecast since 06z is to keep
CIGS MVFR at PDK and RYY rather than going IFR as the 06z TAFs
had. Otherwise, still expect MVFR CIGS to prevail through the
majority of the forecast period at all TAF sites. Visibility
restrictions are not expected. W to NW winds will be 12-20 kts
with gusts of 22-30 kts, even through late tonight.

//ATL Confidence...12Z Update...
Medium to high confidence on ceilings.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          39  56  31  56 /   0   0   0   0
Atlanta         40  51  31  57 /   0   0   0   0
Blairsville     34  46  26  53 /  20   0   0   0
Cartersville    37  51  28  57 /   0   0   0   0
Columbus        41  57  32  60 /   0   0   0   0
Gainesville     39  52  31  54 /   0   0   0   0
Macon           41  58  32  60 /   0   0   0   0
Rome            37  52  28  58 /   0   0   0   0
Peachtree City  38  54  29  58 /   0   0   0   0
Vidalia         42  61  35  61 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM EST Monday for GAZ006>009-013>016.

&&

SHORT TERM...Martin
LONG TERM....Albright
AVIATION...Martin
Hazardous weather outlook, Jan 28, 5:23 AM EST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
523 AM EST Sun Jan 28 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
523 AM EST Sun Jan 28 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Gusty northwest winds are expected in northern and central
Georgia today. Wind gusts of 25 to 35 mph are anticipated, with
peak gusts near 45 mph along the mountain ridgelines in northeast
Georgia. A Wind Advisory is in place for portions of northeast
Georgia where gusts may exceed 35 mph through 7 PM this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 9:18 PM ESTSpecial Weather StatementFFCHenry, Newton27 min
Jan 27, 9:42 PM ESTSpecial Weather StatementFFCBarrow, Walton33 min
Jan 28, 2:27 AM ESTWind AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more29 hr
Jan 28, 7:07 AM ESTRiver Flood WarningFFCNewton, Rockdale2 hr
Jan 28, 9:30 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson21 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.